Discussions that mention sumycin

Acne board


Quote from skimom:
Can you describe what you mean by "destroyed my digestive system"? What happened. Also, do you think it would have helped if you took probiotics along with the antibiotics?

In my case, I took 4 rounds of antibiotics in the tetracycline family. (sumycin for 6 weeks, tetracycline for 1 month, minocycline 1 month, doxycycline 1 month) Each time I had incredible burning in my stomach. No matter what I ate or did not eat while taking the antibiotics it didn't help. It was either with the 3rd or 4th round that the Pepcid and Tagamet type antacids completely stopped working. Before all of this, I could eat anything I want without problems. Now I get major heartburn from even mildly spicy foods. Anything tomato based also hurts. The last round of antibiotics was back in August and I still have problems. I'm starting to wonder if the stomach damage is permanent.